How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask khagihara Your Own Question
khagihara, Doctor
Category: Endocrinology
Satisfied Customers: 6401
Experience:  Trained in the multiple medical fields for many years.
Type Your Endocrinology Question Here...
khagihara is online now
A new question is answered every 9 seconds

I have an appointment for a urologist for this but have

Customer Question

I have an appointment for a urologist for this but have recently heard that an endocrinologist is who I should be seeing. I have been suffering with issues like low libido, no morning erections, weak orgasms, apathy, etc. I got my hormones tested and while the GP said they were fine I am not so sure. My T and Free T seem low and my estrogen seems high. I will add my scores as a file. Hopefully you can let me know if there could be an issue and if I should be seeing an endocrinologist over a urologist.
Submitted: 2 months ago.
Category: Endocrinology
Customer: replied 2 months ago.
I forgot to mention I am 31, 5'7" 145lbs.
Expert:  Dr. SH replied 2 months ago.

Thank you for your question.

I am Dr. SH and will be helping you out with your concerns today.

These levels seem to me to be within the range as far as I am concerned.

Have you had your thyroid hormone level checked as well?

Do you have any other medical problems?

Are you on any medications for anything?

Please let me know.

Kindest regards

Customer: replied 2 months ago.
I have Ulcerative Colitis but it is in remission. I do not believe I have had my thyroid checked. I take wellbutrin for depression and an RX antacid. I was taking 0.5mg finasteride but decided to stop in case it was interfering with any hormone levels. I understand they are within the medical "normal" ranges but from what I have researched they are fairly far off when looking at age range specific ranges. Particularly the SHGB and estradiol being 2 standard deviations to the low side and Free T being over 1 standard deviation low. I thought I understood SHGB limiting how much testosterone the body can use so combining a lower T score and a higher SHGB would cause a more negative effect than just one being off.
Customer: replied 2 months ago.
Sorry SHGB and estradiol being 2 SD to the high side.
Expert:  khagihara replied 2 months ago.

Your hormone levels are fine. The incidence of sexual dysfunction with wellbutrin is generally lower than with SSRIs. It is possible it causes sexual dysfunction. Also finasteride competitively inhibits type II 5-alpha reductase, resulting in inhibition of the conversion of testosterone to dihydrotestosterone and markedly suppresses serum dihydrotestosterone levels. It causes sexual dysfunction. But you stopped it. It is not the reason. Depression itself causes sexual dysfunction as well. You should take viagra until your depression is gone and stop Wllbutrin. You know you should not take finasteride if possible.

Related Endocrinology Questions